MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Codes No Display/Image (1183); Image Display Error/Artifact (1304); Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 date of event 09/01/2025 used as approximate date as actual date is unknown.
 
Event or Problem Description
It was reported that the catheter fractured.An opticross imaging catheter was selected for ultrasound examination of the target lesion.During the procedure, the catheter broke at the proximal part, and no image could be obtained.A different device was used to successfully complete the procedure.There were no patient complications.
 
Additional Manufacturer Narrative
B3 date of event 09/01/2025 used as approximate date as actual date is unknown.Correction to h6 device codes.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3 date of event 09/01/2025 used as approximate date as actual date is unknown.Correction to h6 device codes device evaluation by mfr: the returned product consisted of the opticross imaging catheter.A visual inspection revealed the sheath assembly was kinked.The hub rotator retainer clip was removed and it was revealed that the drive and coaxial cable were broken beginning from 26.3cm from the distal end of the connector shaft.An impedance test showed open.Regarding the electrical failure found, an open circuit was identified at the proximal end of the catheter, which is related to a breakage of the coaxial cable.This occurs due to the material characteristics of the coaxial cable and the drive cable, since the drive cable is made of counter-winded coils, it has better elastic capabilities than the wires used to transmit energy to the transducer (coaxial cable).The drive cable can elongate under tension further than what the coaxial cable is capable of, and if a certain threshold is exceeded, the coaxial cable will break.Consequently, the device will not be able to display an image.This condition could happen especially during the telescope action when constriction is experienced over the catheter.In some cases, the drive cable could also be broken when the catheter is exposed to higher constrictions.Failures related to this issue are traced to the design characteristics of the device.However, it was noticed that the sheath was kinked.A kink causes a change in the inner diameter, which can significantly increase the constriction over the catheter.Regarding the observed kinked sheath, this type of failure could occur during procedure inside the patient during the advancement maneuvers, since in this process, the friction between the catheter, the hemostasis valve, guide catheter and the lesion creates a force that opposes the movement of the catheter; and/or during procedure outside the patient due to the action of external forces over the catheter, usually related to the handling of the device.

Brand Name
OPTICROSS
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23372177
Report Number2124215-2025-75133
Device Sequence Number12981643
Product Code OBJ
UDI-Device Identifier08714729841531
UDI-Public(01)08714729841531(17)260524(10)36601070
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2026
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0036601070
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer11/17/2025
12/22/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date12/12/2025
01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown